Arkansas, 2020Damaging Winds in Arkansas, November 14, 2020
November 14, 2020 · NWS TSA · 8 events in 6 counties and zones
Strong to severe thunderstorms developed across southeastern Kansas, northeastern Oklahoma, and northwestern Arkansas during the late afternoon of the 14th, as a cold front approached the area. The thunderstorms moved east across the region through the evening hours.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $90,000
- Crop damage
- None recorded
- Events
- 8
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong to severe thunderstorms developed across southeastern Kansas, northeastern Oklahoma, and northwestern Arkansas during the late afternoon of the 14th, as a cold front approached the area. The thunderstorms moved east across the region through the evening hours. The strongest storms produced damaging wind gusts.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Nov 14, 9:23 PM CST, 2 minutes earlier.
Area forecast discussion, Nov 14, 9:23 PM CST, 2 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
923 PM CST Sat Nov 14 2020
.DISCUSSION...
Scattered low-topped supercells continue over parts of western
Arkansas near the nose of 700mb jet in unstable pre-frontal
environment, and will continue to pose a severe threat for a
couple more hours. Cold front currently located near Checotah to
Gravette and will continue to sweep through the remainder of the
area by Midnight. Front is forcing a broken line of storms,
however updrafts quickly being undercut and as such, these storms
pose little severe threat. Gusty northwest winds immediately in
the wake of the front have been enhanced by convective cells
immediately behind it, with brief gusts in the 40-45 mph range
noted. Severe threat will end once the front clears the forecast
area.
Additional updates will mainly be to clear more counties from
tornado watch behind the front...and have also upped wind speeds
behind the front for tonight.
&&
.PREV DISCUSSION... /Issued 506 PM CST Sat Nov 14 2020/
AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
The main concern with the potential for thunderstorms
to impact the western Arkansas sites through 06z as a
cold front sweeps through the region rather quickly. After 6z...
the gusty northwest winds will be concern as ceilings
clear out.
PREV DISCUSSION... /Issued 145 PM CST Sat Nov 14 2020/
DISCUSSION...
Primary concerns will be the convection trend the remainder of the
afternoon and into the evening.
Current visible satl imagery shows the back edge of the clouds
over the part western parts of the forecast area, with
considerable breaks in the overcast noted across parts of
southeast into far eastern OK. If these trends continue, then
afternoon instability may a bit higher than earlier anticipated.
Recent runs of the HRRR appear to latch on to this idea, with
scattered pre-frontal convection developing along OK/AR border
around 21-22Z. A few of these storms could become severe, with
forecast wind fields showing the potential for rotating storms.
This activity would likely shift east of the area by early
evening, although expect additional development as the cold front
enters northwest AR around 03-04Z. This activity may pose a small
severe threat, with storms quickly exiting the area by midnight.
Will keep an eye on wind gusts over the next few hours, but
anticipate leaving the current Wind Advisory as is.
Sunday will be seasonally cool and dry, although temperatures will
bounce back to above normal readings next week as mid-level
heights rise. Went a touch above NBM guidance, with afternoon
temps likely pushing the mid 70s in some spots by Thursday and
possibly into Friday. Shower and thunderstorm chances look to
increase next weekend as the upper flow becomes southwesterly and
a cold front approaches.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 40 61 38 67 / 10 0 0 0
FSM 44 62 36 68 / 30 0 0 0
MLC 42 60 36 66 / 10 0 0 0
BVO 39 60 35 66 / 0 0 0 0
FYV 39 58 32 65 / 50 0 0 0
BYV 41 57 37 65 / 60 0 0 0
MKO 40 59 36 64 / 30 0 0 0
MIO 37 58 35 64 / 30 0 0 0
F10 40 60 36 66 / 0 0 0 0
HHW 45 62 36 65 / 10 0 0 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&
SHORT TERM...14
Hazardous weather outlook, Nov 14, 5:11 PM CST, 4 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
511 PM CST Sat Nov 14 2020
ARZ001-002-010-011-019-020-029-OKZ049-053>076-151130-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
511 PM CST Sat Nov 14 2020
...SEVERE WEATHER IS POSSIBLE THIS EVENING ACROSS FAR EASTERN
OKLAHOMA AND NORTHWESTERN ARKANSAS...
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...Today and Tonight.
TORNADO.
RISK...Limited.
AREA...Far Eastern Oklahoma and Western Arkansas.
ONSET...After 6 pm.
SEVERE THUNDERSTORM.
RISK...Limited.
AREA...Far Eastern Oklahoma and Western Arkansas.
ONSET...After 6 pm.
SIGNIFICANT WINDS.
RISK...Limited.
AREA...Eastern Oklahoma and Western Arkansas.
ONSET...Ongoing.
FIRE WEATHER DANGER.
RISK...Limited.
AREA...West of U.S. Highway 75.
ONSET...Ongoing.
DISCUSSION...
The threat of severe thunderstorms will be increasing this evening
across far eastern Oklahoma and western Arkansas...especially
along and east of US Highway 69. The primary threat will be
damaging wind gusts, however there will be a window of opportunity
for supercell storms to develop this evening, with large hail and
a few tornadoes possible. An additional line of storms is likely
to develop along the cold front, with a marginal threat of
damaging wind gusts. The cold front will eventually pass through
eastern Oklahoma and will exit out of northwestern Arkansas by 11
PM tonight effectively ending the severe weather threat.
A few south wind gusts of 30-35 mph remain possible across parts
of northeast Oklahoma early this evening, with a limited fire
spread threat.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
SUNDAY through TUESDAY...No Hazards.
WEDNESDAY through THURSDAY...High Wind Potential.
FRIDAY...No Hazards.
EXTENDED DISCUSSION...
After a cool Sunday in the wake of tonight's cold front, warmer
temperatures are expected through the end of the upcoming work
week. South to southwest winds will increase on Wednesday and
Thursday, with gusts near 25 mph expected in northeast Oklahoma
and far northwest Arkansas.
weather.gov/tulsa contains additional information.In the hours before
Special weather statement, Nov 14, 7:48 PM CST, 1 hour 37 minutes before
Special Weather Statement
National Weather Service Tulsa OK
748 PM CST Sat Nov 14 2020
OKZ056>058-061>063-150245-
Craig OK-Rogers OK-Delaware OK-Ottawa OK-Nowata OK-Mayes OK-
748 PM CST Sat Nov 14 2020
...SIGNIFICANT WEATHER ADVISORY FOR CRAIG...NORTHEASTERN ROGERS...
NORTHWESTERN DELAWARE...OTTAWA...NORTHERN MAYES AND SOUTHEASTERN
NOWATA COUNTIES UNTIL 845 PM CST...
At 747 PM CST, thunderstorms were located along a line extending
from 2 miles southeast of Columbus to 3 miles southwest of New
Alluwe. Movement was southeast at 25 mph.
Wind gusts up to 50 mph will be possible with these storms.
This includes Interstate 44 between mile markers 262 and 324.
LAT...LON 3680 9462 3630 9524 3655 9565 3700 9510
3700 9462
TIME...MOT...LOC 0147Z 301DEG 23KT 3715 9481 3657 9553Special weather statement, Nov 14, 8:21 PM CST, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Tulsa OK
821 PM CST Sat Nov 14 2020
ARZ001-150245-
Benton AR-
821 PM CST Sat Nov 14 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BENTON COUNTY UNTIL
845 PM CST...
At 821 PM CST, a strong thunderstorm was located over Bentonville,
moving east at 55 mph.
Penny size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations in or near the path include...
Rogers... Bentonville...
Bella Vista... Pea Ridge...
Garfield... Gateway...
Centerton... Avoca...
Hill Top... Walnut Hill...
This includes Interstate 49 between mile markers 82 and 92.
A Tornado Watch remains in effect until midnight CST for northwestern
Arkansas.
LAT...LON 3639 9387 3639 9388 3638 9389 3638 9388
3637 9389 3628 9425 3640 9427 3650 9404
3649 9387
TIME...MOT...LOC 0221Z 248DEG 49KT 3636 9421Special weather statement, Nov 14, 8:32 PM CST, 53 minutes before
Special Weather Statement
National Weather Service Tulsa OK
832 PM CST Sat Nov 14 2020
ARZ001-OKZ058-062-063-068-150315-
Benton AR-Cherokee OK-Delaware OK-Ottawa OK-Mayes OK-
832 PM CST Sat Nov 14 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BENTON...DELAWARE...
SOUTHEASTERN OTTAWA...NORTHEASTERN MAYES AND NORTHERN CHEROKEE
COUNTIES UNTIL 915 PM CST...
At 832 PM CST, strong thunderstorms were located along a line
extending from 4 miles west of Neosho to near Hoot Owl. Movement was
southeast at 40 mph.
Wind gusts up to 50 mph will be possible with these storms.
A Tornado Watch remains in effect until midnight CST for northwestern
Arkansas...and northeastern and east central Oklahoma.
LAT...LON 3650 9462 3650 9433 3610 9490 3633 9527
3651 9504 3651 9501 3654 9500 3683 9462
TIME...MOT...LOC 0232Z 300DEG 33KT 3689 9444 3635 9513Special weather statement, Nov 14, 8:58 PM CST, 27 minutes before
Special Weather Statement
National Weather Service Tulsa OK
858 PM CST Sat Nov 14 2020
ARZ001-OKZ063-069-150345-
Benton AR-Adair OK-Delaware OK-
858 PM CST Sat Nov 14 2020
...SIGNIFICANT WEATHER ADVISORY FOR BENTON...SOUTHERN DELAWARE AND
NORTH CENTRAL ADAIR COUNTIES UNTIL 945 PM CST...
At 858 PM CST, thunderstorms were located along a line extending
from 4 miles northwest of Purdy to 7 miles north of Leach.
Movement was southeast at 35 mph.
Wind gusts up to 50 mph will be possible with these storms.
This includes Interstate 49 between mile markers 82 and 93.
A Tornado Watch remains in effect until midnight CST for northwestern
Arkansas...and northeastern Oklahoma.
LAT...LON 3621 9430 3622 9433 3619 9434 3610 9448
3610 9455 3606 9455 3629 9493 3650 9460
3648 9387
TIME...MOT...LOC 0258Z 303DEG 32KT 3686 9399 3631 9490Special weather statement, Nov 14, 9:11 PM CST, 14 minutes before
Special Weather Statement
National Weather Service Tulsa OK
911 PM CST Sat Nov 14 2020
OKZ068>070-150330-
Adair OK-Muskogee OK-Cherokee OK-
911 PM CST Sat Nov 14 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ADAIR...CENTRAL
CHEROKEE AND NORTHEASTERN MUSKOGEE COUNTIES UNTIL 930 PM CST...
At 911 PM CST, thunderstorms were located along a line extending
from near Kansas to 2 miles northeast of Fort Gibson.
Movement was southeast at 50 mph.
Wind gusts up to 50 mph will be possible with these storms.
A Tornado Watch remains in effect until midnight CST for northeastern
and east central Oklahoma.
LAT...LON 3605 9455 3564 9511 3564 9512 3560 9516
3577 9534 3581 9528 3581 9527 3584 9524
3616 9482 3616 9471
TIME...MOT...LOC 0311Z 311DEG 42KT 3618 9479 3583 9523Special weather statement, Nov 14, 9:25 PM CST, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
925 PM CST Sat Nov 14 2020
ARZ011-150400-
Madison AR-
925 PM CST Sat Nov 14 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MADISON COUNTY UNTIL
1000 PM CST...
At 925 PM CST, a strong thunderstorm was located 3 miles west of
Saint Paul, moving east at 55 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations in or near the path include...
St. Paul... Saint Paul...
Pettigrew... Witter...
Boston... Dutton...
Red Star... Weathers...
Delaney... Brashears...
Patrick... Combs...
Crosses...
A Tornado Watch remains in effect until midnight CST for northwestern
and west central Arkansas.
LAT...LON 3593 9349 3592 9351 3588 9351 3588 9352
3583 9353 3582 9352 3581 9352 3577 9390
3587 9392 3604 9347
TIME...MOT...LOC 0325Z 249DEG 49KT 3583 9384Thunderstorm Wind, Benton
- When
- November 14, 9:25 PM CST
- Where
- Benton County, 0.67 mi NW of Decatur
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $40,000
- Reported by
- Broadcast Media
- Coordinates
- 36.336, -94.460
Strong thunderstorm wind severely damaged the roof of an auto shop, as well as the roof of a church.
Thunderstorm Wind, Benton
- When
- November 14, 9:57 PM CST
- Where
- Benton County, 0.38 mi N of Lowell
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Public
- Coordinates
- 36.255, -94.129
Strong thunderstorm wind blew down a large tree.
Thunderstorm Wind, Washington
- When
- November 14, 10:09 PM CST
- Where
- Washington County, 2.27 mi N of Bethel Grove
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 36.053, -94.315
Strong thunderstorm wind blew down trees west of Fayetteville.
Thunderstorm Wind, Madison
- When
- November 14, 10:12 PM CST
- Where
- Madison County, 1.79 mi S of Hartwell
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Emergency Manager
- Coordinates
- 36.094, -93.799
Strong thunderstorm wind severely damaged poultry houses on County Road 7755, northwest of Huntsville.
Thunderstorm Wind, Madison
- When
- November 14, 10:19 PM CST
- Where
- Madison County, 2.69 mi SW of Huntsville
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 36.050, -93.760
Strong thunderstorm wind blew down several large trees on County Road 6060, southwest of Huntsville.
Thunderstorm Wind, Crawford
- When
- November 14, 10:30 PM CST
- Where
- Crawford County, 0.53 mi ESE of Alma
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 35.478, -94.221
Strong thunderstorm wind snapped large tree limbs.
Thunderstorm Wind, Sebastian
- When
- November 14, 10:42 PM CST
- Where
- Sebastian County, 0.33 mi NNE of (Fsm)ft Smith Muni A
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 35.334, -94.367
The NWS ASOS at the Fort Smith Regional Airport measured 61 mph thunderstorm wind gusts.
Thunderstorm Wind, Franklin
- When
- November 14, 10:50 PM CST
- Where
- Franklin County, 1.41 mi N of White Rock
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 35.600, -93.969
Strong thunderstorm wind blew down numerous trees near the intersection of Wire Road and White Valley Road, northwest of Ozark.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Dense Fog in California, November 14, 20205 deaths · 1 event
- Hail and Damaging Winds in Missouri, November 14, 2020$420,000 · 1.75 in hail · 25 events
- Tornado and Damaging Winds in Arkansas, November 14 to 15, 20204 injured · $40,000 · EF1 · 6 events
- Strong Wind in Illinois, November 14 to 15, 2020$19,000 · 19 events
- Strong Wind in Missouri, November 14 to 15, 2020$11,000 · 11 events
- High Wind in New Mexico, November 14, 202058 kt wind · 12 events
- High Wind in Nebraska, November 14, 202059 kt wind · 10 events
- Dust Storm and High Wind in Kansas, November 14, 202056 kt wind · 10 events
- High Wind in Oregon, November 14, 202052 kt wind · 9 events
- High Wind in Texas, November 14, 202050 kt wind · 6 events
- High Wind in Nebraska, November 14, 202061 kt wind · 5 events
- Dust Storm and High Wind in Colorado, November 14, 202055 kt wind · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 923967, 923968, 923969, 923970, 923972, 923974, 923975, 923976.